Please use this identifier to cite or link to this item:
Scopus Web of Science® Altmetric
Type: Journal article
Title: Unbiased estimation of multi-fractal dimensions of finite data sets
Author: Roberts, A.
Cronin, A.
Citation: Physica A, 1996; 233(3-4):867-878
Publisher: Elsevier
Issue Date: 1996
ISSN: 0378-4371
Statement of
A. J. Roberts and A. Cronin
Abstract: We present a novel method for determining multi-fractal properties from experimental data. It is based on maximizing the likelihood that the given finite data set comes from a particular set of parameters in a multi-parameter family of well known multi-fractals. By comparing characteristic correlations obtained from the original data with those that occur in artificially generated multi-fractals with the same number of data points, we expect that predicted multi-fractal properties are unbiased by the finiteness of the experimental data.
Keywords: Finite data sets; multi-fractal spectrum; binary multiplicative multi-fractal; generalized dimensions
Rights: Copyright © 1996 Published by Elsevier B.V.
RMID: 0030001020
DOI: 10.1016/S0378-4371(96)00165-3
Appears in Collections:Applied Mathematics publications

Files in This Item:
There are no files associated with this item.

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.